question-icon

What causes irregular heavy vaginal bleeding inspite of being on IUD?

default
Posted on Wed, 13 May 2015
Question: I am 41 and have an IUD so i don't get my period. a week ago i got a sudden heavy (by my body standard) period and my body temperature is all over the place-- i go from cold to hot flashes, feel a bit weak, and bloated. it seems early to be pre menapausal as i just had a baby 6 years ago and my family history isn't typically early in this area but who knows because, as i understand it, i can't be pregnant since i have an iud and just had a period last week. is there something i should be thinking about? ~XXXX
doctor
Answered by Dr. S Patra (29 minutes later)
Brief Answer:
Adverse effect of IUD. Do one USG scan.

Detailed Answer:
Hello,

Thanks for writing to us.

Irregular heavy bleeding is COMMON adverse effect of the IUD. It is also associated with Pelvic Inflammatory Disease and has greater risk of ectopic pregnancy.

I suggest you to undergo one pelvic ultrasound scan if bleeding continues more than 5 days heavily. It will help to rule out underlying pathology if any.

Hope, it helps for your information. Kindly, revert back to me with scan report.

Wish your good health and maintain genital hygiene properly.

Regards,
Dr S Patra
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. S Patra (18 minutes later)
are the symtpoms or feeling weak and a little dizzy consistent with this. you note the bleeding (which is mostly gone now) but i'm wondering if those others symptoms resonate.
doctor
Answered by Dr. S Patra (25 minutes later)
Brief Answer:
Mostly consistent with adverse effects.

Detailed Answer:
Hello,

Thanks for follow up query.

Yes, above symptoms are mostly consistent with adverse effect of IUD. Take healthy diet, drink more water and need adequate bed rest.

Hope, I have answered your query. Kindly, close the discussion.

All the best and good luck.

Regards,
Dr S Patra
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. S Patra

OB & GYN Specialist

Practicing since :2011

Answered : 4048 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes irregular heavy vaginal bleeding inspite of being on IUD?

Brief Answer: Adverse effect of IUD. Do one USG scan. Detailed Answer: Hello, Thanks for writing to us. Irregular heavy bleeding is COMMON adverse effect of the IUD. It is also associated with Pelvic Inflammatory Disease and has greater risk of ectopic pregnancy. I suggest you to undergo one pelvic ultrasound scan if bleeding continues more than 5 days heavily. It will help to rule out underlying pathology if any. Hope, it helps for your information. Kindly, revert back to me with scan report. Wish your good health and maintain genital hygiene properly. Regards, Dr S Patra